Alert archive / Virginia / Flash Flood Warnings in 2010
Flash Flood Warning 20, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Aug 19, 2010, 2:05 PM EDT for Scott County, Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2010, 2:05 PM EDT (18:05 UTC)
- Expired
- Aug 19, 2010, 6:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Scott County, VA
The radar
The Knoxville radar (KMRX), 94 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.1 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 870 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 1:59 PM EDT, 6 minutes earlier.
Area forecast discussion, Aug 19, 1:59 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 159 PM EDT THU AUG 19 2010 .AVIATION...SHORT WAVE TROF WILL SHIFT SLOWLY EAST OF THE SOUTHERN APPALACHIANS IN THE FIRST TWELVE HOURS OF THE FORECAST PERIOD. KEPT SOME LIGHT TO MODERATE SHOWERS WITH SOME MVFR CEILING AND VISIBILITY RESTRICTIONS AT TRI FOR THE FIRST THREE HOURS WITH SOME LIGHT RAIN UNTIL 00Z FRIDAY HERE AS THE WAVE ONLY SLOWLY EXITS. A COUPLE LIGHT SPRINKLES MAY OCCUR AROUND TYS AS WELL WITH POSSIBILITY OF MVFR CEILINGS EARLY. DRIER AIR WILL EVENTUALLY BUILD INTO SOUTHEAST TENNESSEE LATER THIS AFTERNOON AND PROGRESS EAST ALLOWING FOR CLEARING AT TYS AND TRI DURING THE EVENING HOURS. HOWEVER...BELIEVE THE LOW LEVELS WILL BECOME SATURATED AGAIN LATE TONIGHT SO PLACE MVFR FOG AND CEILINGS AT CHA AND TYS WITH MVFR DETERIORATING INTO IFR CONDITIONS AT TRI (USED AN LIFR CEILING HERE TOWARD DAYBREAK). SHOULD BE A BETTER DAY RETURNING ON FRIDAY WITH VFR FLIGHT A POSSIBILITY AROUND 14Z OR LATER. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Aug 19, 4:50 AM EDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 450 AM EDT THU AUG 19 2010 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-200900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 450 AM EDT THU AUG 19 2010 /350 AM CDT THU AUG 19 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE NORTHEAST ACROSS THE AREA THIS MORNING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...WITH SOME FLOODING IN A FEW AREAS. SINCE THERE HAS BEEN REPEATED AREAS OF HEAVY RAINFALL THAT HAS OCCURRED IN THE PAST 24 HOURS...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHWEST VIRGINIA...SOUTHWEST NORTH CAROLINA AND TENNESSEE COUNTIES UNTIL 11 AM THIS MORNING. RAINFALL AMOUNTS WILL RANGE FROM ONE TO TWO INCHES ACROSS THE AREA...WITH SOME ISOLATED AND LOCALIZED AMOUNTS OF THREE TO FOUR INCHES. FLOODING IS POSSIBLE IN SOME AREAS IN EAST TENNESSEE...SOUTHWEST VIRGINIA AND SOUTHWEST NORTH CAROLINA. IF YOU APPROACH A FLOODED ROAD...TURN AROUND...DON'T DROWN. DO NOT DRIVE THROUGH FLOODED ROADS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A MOIST AIR MASS WILL RETURN TO THE SOUTHERN APPALACHIAN REGION SATURDAY...WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS PRODUCING A THREAT FOR LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING DUE TO THE POTENTIAL FOR FLASH FLOODING. TD
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:35 PM EDT | Areal Flood Advisory | MRX | Unicoi | 2 hr |
| Aug 19, 1:44 AM EDT | Areal Flood Advisory | MRX | Monroe, Polk | 2 hr |
| Aug 19, 4:39 AM EDT | Areal Flood Advisory | MRX | Anderson, Blount, Campbell, Claiborne, Cocke, Grainger and 8 more | 3 hr |
| Aug 19, 6:40 AM EDT | Areal Flood Advisory | MRX | Carter, Greene, Hancock, Hawkins, Johnson, Sullivan and 2 more | 3 hr |
| Aug 19, 2:33 PM EDT | Areal Flood Advisory | MRX | Carter, Greene, Hawkins, Johnson, Sullivan, Unicoi and 1 more | 3 hr |
| Aug 19, 6:18 PM EDT | River Flood Warning | MRX | Grainger, Hancock | 13 hr |
| Aug 19, 1:01 PM EDT | Areal Flood Advisory | MRX | Lee, Russell, Scott, Washington, Wise, City of Norton | 3 hr |
Nearby
Flash Flood Warnings in Virginia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.